Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 48, NWS Springfield, MO

March 17, 20085 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 17, 2008, 7:18 AM CDT for 5 counties in Missouri. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 17, 2008, 7:18 AM CDT (12:18 UTC)
Expired
Mar 17, 2008, 8:00 AM CDT
In force
42 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Camden County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Pulaski County, MO

The radar

The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 17, 7:45 AM CDTHAIL 0.7Dixon, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 735 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
735 m²/s²
0-3 km storm-relative helicity
823 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 171218
SVRSGF
MOC029-105-125-131-169-171300-
/O.NEW.KSGF.SV.W.0048.080317T1218Z-080317T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 AM CDT MON MAR 17 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN PULASKI COUNTY IN CENTRAL MISSOURI...
  SOUTHEASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
  SOUTHEASTERN MILLER COUNTY IN CENTRAL MISSOURI...
  SOUTHWESTERN MARIES COUNTY IN CENTRAL MISSOURI...

* UNTIL 800 AM CDT.

* AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR STOUTLAND...OR 14 MILES NORTHEAST OF
  LEBANON...MOVING NORTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF
  PRODUCING QUARTER SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROCKER BY 730 AM CDT.
  DIXON BY 740 AM CDT.

THE TOWNS OF SWEDEBORG AND BRINKTOWN ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3813 9195 3808 9189 3804 9195 3804 9196
      3801 9201 3801 9203 3799 9203 3774 9246
      3785 9259 3821 9211
TIME...MOT...LOC 1218Z 232DEG 44KT 3784 9242

$$

TERRY
3 follow-up statements
000 
WWUS53 KSGF 171231
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 AM CDT MON MAR 17 2008

MOC029-105-171241-
/O.CAN.KSGF.SV.W.0048.000000T0000Z-080317T1300Z/
LACLEDE MO-CAMDEN MO-
731 AM CDT MON MAR 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LACLEDE AND
SOUTHEASTERN CAMDEN COUNTIES IS CANCELLED...

LAT...LON 3813 9195 3808 9189 3804 9195 3804 9197
      3801 9201 3801 9203 3799 9203 3785 9228
      3794 9241 3797 9240 3821 9211
TIME...MOT...LOC 1231Z 232DEG 44KT 3794 9226

$$

MOC125-131-169-171300-
/O.CON.KSGF.SV.W.0048.000000T0000Z-080317T1300Z/
PULASKI MO-MARIES MO-MILLER MO-
731 AM CDT MON MAR 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTHERN PULASKI...SOUTHEASTERN MILLER AND SOUTHWESTERN MARIES
COUNTIES...

AT 729 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR CROCKER...OR 8 MILES NORTHWEST OF
WAYNESVILLE...MOVING NORTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF 
PRODUCING UP TO QUARTER SIZE HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DIXON BY 740 AM CDT.

THE TOWN OF BRINKTOWN IS IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3813 9195 3808 9189 3804 9195 3804 9197
      3801 9201 3801 9203 3799 9203 3785 9228
      3794 9241 3797 9240 3821 9211
TIME...MOT...LOC 1231Z 232DEG 44KT 3794 9226

$$

TERRY
000 
WWUS53 KSGF 171241
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
740 AM CDT MON MAR 17 2008

MOC125-131-169-171300-
/O.CON.KSGF.SV.W.0048.000000T0000Z-080317T1300Z/
PULASKI MO-MARIES MO-MILLER MO-
740 AM CDT MON MAR 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTHERN PULASKI...SOUTHEASTERN MILLER AND SOUTHWESTERN MARIES
COUNTIES...

AT 739 AM CDT...A A SEVERE THUNDERSTORM WAS REPORTED 10 MILES NORTH 
OF WAYNESVILLE...MOVING NORTHEAST AT 40 MPH. THIS STORM IS CAPABLE 
OF PRODUCING UP TO QUARTER SIZE HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DIXON BY 745 AM CDT.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3813 9195 3808 9189 3804 9195 3804 9197
      3801 9201 3801 9203 3799 9203 3786 9230
      3794 9241 3797 9240 3821 9211
TIME...MOT...LOC 1240Z 240DEG 38KT 3797 9216

$$
000 
WWUS53 KSGF 171255
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 AM CDT MON MAR 17 2008

MOC125-131-169-171305-
/O.EXP.KSGF.SV.W.0048.000000T0000Z-080317T1300Z/
PULASKI MO-MARIES MO-MILLER MO-
755 AM CDT MON MAR 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PULASKI...
SOUTHEASTERN MILLER AND SOUTHWESTERN MARIES COUNTIES EXPIRES AT 800
AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3813 9195 3808 9189 3804 9195 3804 9197
      3801 9201 3801 9203 3799 9203 3786 9230
      3794 9241 3797 9240 3821 9211
TIME...MOT...LOC 1255Z 240DEG 38KT 3805 9199

$$

TERRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 3:15 AM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Mar 17, 3:15 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 AM CDT MON MAR 17 2008

.DISCUSSION...

A VERY ACTIVE 48 HOURS OR SO IS ON TAP FOR THE MISSOURI OZARKS.
THE LATEST DATA CONTINUES TO SUPPORT VERY HEAVY RAINFALL WITH
FLOODING ALMOST A SURE BET AT LEAST OVER PORTIONS OF THE OZARKS.
THERE ALSO CONTINUES TO BE A THREAT FOR SEVERE THUNDERSTORMS...
WITH THE SEVERE POTENTIAL HIGHLY DEPENDENT ON A FEW KEY FACTORS.

CURRENTLY...UPPER LEVEL LOW PRESSURE CONTINUES TO DIG SOUTH ACROSS
ARIZONA. MEANWHILE...A LOW LEVEL JET CONTINUES TO STRENGTHEN
ACROSS THE SOUTHERN PLAINS WITH AREA PROFILERS ALREADY INDICATING
A SLIGHT VEERING OF THIS FEATURE. AT THE SURFACE...LOW PRESSURE IS
DEEPENING ACROSS WESTERN TEXAS WITH A WARM FRONT BEGINNING TO
DEVELOP NORTHEAST FROM THE LOW AND EXTENDING ACROSS OKLAHOMA INTO
CENTRAL MISSOURI. SOUTH OF THE DEVELOPING FRONT...GULF MOISTURE IS
SURGING NORTHWEST WITH 60 DEGREE SURFACE DEW POINTS NOW MAKING IT
INTO WESTERN NORTH TEXAS.

THIS MORNING...EXPECT ELEVATED SHOWERS AND THUNDERSTORMS TO
DEVELOP WEST OF HIGHWAY 65 AND NORTH OF HIGHWAY 60 AS THE LOW
LEVEL JET CONTINUES TO VEER OVER THE REGION. MID LEVEL LAPSE RATES
AND SPEED SHEAR WILL SUPPORT AT LEAST A MARGINAL HAIL THREAT. BY
THIS AFTERNOON...THE LOW LEVEL JET WILL START TO WEAKEN AND SHIFT
EAST. THE MAIN THREAT FOR SHOWERS AND THUNDERSTORMS IS THEREFORE
EXPECTED TO SHIFT TO ALONG THAT DEVELOPING WARM FRONT ACROSS
SOUTHEAST KANSAS AND CENTRAL MISSOURI. NOT LOOKING AT MUCH OF A
SEVERE THREAT THIS AFTERNOON...ALTHOUGH AN ISOLATED HAILER CANNOT
BE DISCOUNTED. WENT ON THE HIGH SIDE OF MOS GUIDANCE FOR
TEMPERATURES GIVEN THE MAGNITUDE OF WARM ADVECTION EXPECTED AND AT
LEAST THE POTENTIAL FOR A FEW BREAKS IN THE CLOUDS...ESPECIALLY
SOUTH OF THE INTERSTATE. LAST BUT NOT LEAST...WINDS WILL BE A
CONCERN TODAY. BRISK AND GUSTY SOUTH TO SOUTHEAST WINDS WILL
PERSIST FOR MUCH OF THE DAY. WILL NEED TO WATCH THE AMOUNT OF
MIXING CLOSELY AS A SLIGHTLY HIGHER MIXING HEIGHT COULD SUPPORT
WIND GUSTS APPROACHING ADVISORY CRITERIA.

THINGS REALLY START TO GET INTERESTING TONIGHT. THAT UPPER LEVEL
LOW WILL FINALLY START TO MAKE THE TURN EAST...PUTTING THE REGION
IN A STRONGLY DIFFLUENT FLOW ALOFT. AS THIS OCCURS...A STRONG
SOUTHERLY LOW LEVEL JET WILL DEVELOP AND NOSE INTO THE MISSOURI
OZARKS. THE LOW LEVEL JET WILL INTERSECT THAT FRONTAL BOUNDARY AT
A FAIRLY GOOD ANGLE RESULTING IN STRONG LOW LEVEL ASCENT. BY LATE
TONIGHT...WE WILL ALSO START TO BE INFLUENCED BY AN AGEOSTROPHIC
RESPONSE TO A JET STREAK. THIS WILL RESULT IN DEEP UPWARD OMEGA
THROUGH THE ENTIRE ATMOSPHERIC COLUMN. BY THIS TIME...THE
ATMOSPHERE WILL BE PLENTY MOIST WITH PRECIPITABLE WATERS AROUND AN
INCH AND A HALF. THROW IN SOME INSTABILITY AND YOU HAVE GOT THE
INGREDIENTS FOR VERY HEAVY RAINFALL. UNFORTUNATELY...TONIGHT IS
JUST THE START.

IN ADDITION TO THE HEAVY RAINFALL...WE WILL HAVE TO CLOSELY
MONITOR THE THREAT FOR SEVERE THUNDERSTORMS. THAT SURFACE LOW WILL
BEGIN TO TRACK UP ALONG THE FRONT AS THAT UPPER LEVEL LOW TAKES
THE TURN EAST. LOW LEVEL MOISTURE TRAJECTORIES WILL FAVOR
CONTINUED MOISTURE ADVECTION TONIGHT WITH SURFACE DEW POINTS
SURGING INTO THE 50S AREAWIDE...WITH A FEW AREAS NEAR THE ARKANSAS
BORDER POSSIBLY APPROACHING 60. SHEAR WILL BE A NO BRAINER WITH 0
TO 6 KM BULK SHEAR VALUES IN THE 50 TO 70 KNOT RANGE. LOW LEVEL
SHEAR WILL ALSO BE IMPRESSIVE AS THAT LOW LEVEL JET GETS CRANKING
WITH 0 TO 1 KM BULK SHEAR VALUES IN THE 30 TO 40 KNOT RANGE.
NEEDLESS TO SAY...THE SHEAR WILL SUPPORT STORM ROTATION.

THE TWO BIG QUESTION MARKS REGARDING THE SEVERE POTENTIAL FOR
TONIGHT WILL BE THE AMOUNT OF INSTABILITY AVAILABLE AND WHETHER OR
NOT STORMS WILL BE SURFACE BASED. STORMS FROM THIS MORNING INTO
EARLY THIS EVENING WILL UNDOUBTEDLY BE ELEVATED. HOWEVER...
INCREASING LOW LEVEL MOISTURE WILL SUPPORT SOURCE PARCELS MUCH
CLOSER TO THE SURFACE LATE THIS EVENING AND OVERNIGHT. FORECAST
SOUNDINGS INDICATE SOURCE PARCELS ACROSS SOUTH CENTRAL MISSOURI
AROUND 900 MB...WHICH IS A LITTLE TOO CLOSE FOR COMFORT TO RULE
OUT TORNADO POTENTIAL. WHETHER SURFACE BASED OR NOT...INSTABILITY
LOOKS FAIRLY MARGINAL WITH MUCAPES ON THE ORDER OF 400 TO 800
J/KG. IF MORE INSTABILITY CAN BE REALIZED AND ESPECIALLY IF STORMS
CAN BECOME SURFACE BASED...THE TORNADO THREAT WOULD INCREASE.
WOULD ALSO EXPECT A STRAIGHT LINE WIND THREAT GIVEN STRONG
MOMENTUMS JUST OFF THE DECK...ESPECIALLY WITH ANY LINE SEGMENTS.
A LARGE HAIL THREAT DOES ALSO EXIST...ESPECIALLY WITH ANY
SUPERCELLS THAT CAN GET ESTABLISHED. INTERESTED PARTIES SHOULD
CLOSELY MONITOR THIS CONDITIONAL SEVERE WEATHER THREAT THROUGHOUT
THE DAY AND INTO TONIGHT.

THAT FRONT WILL START TO MAKE SLOW PROGRESS SOUTHEAST STARTING
LATE TONIGHT AS THAT SURFACE LOW EXITS THE AREA. THE FRONT WILL
ONLY CRAWL TO THE SOUTHEAST AS SEVERAL UPPER LEVEL AND SURFACE
WAVES MOVE NORTHEAST ACROSS THE REGION. AM STILL PREFERRING THE
SLIGHTLY FASTER WRF/ECMWF AS BOTH OF THESE MODELS ARE HANDLING THE
UPPER LEVEL ENERGY BETTER WITH RESPECT TO THE LONG WAVE PATTERN.
THEREFORE EXPECT THE HEAVY RAIN THREAT TO START EXITING SOUTH
CENTRAL MISSOURI LATE TUESDAY NIGHT. WITH MANY OF THE ABOVE
MENTIONED INGREDIENTS REMAINING IN PLACE FOR HEAVY RAINFALL...WE
ARE SETTING OURSELVES UP FOR A SERIOUS FLOODING SITUATION ACROSS
PORTIONS OF THE MISSOURI OZARKS. WILL OBVIOUSLY BE CONTINUING THE
FLASH FLOOD WATCH. WE WILL ALSO STILL NEED TO WATCH SOUTH CENTRAL
MISSOURI FOR STRONG TO SEVERE STORM POTENTIAL ON TUESDAY AS THEY
WILL STILL BE IN THE WARM SECTOR FOR AT LEAST A PORTION OF THE
DAY.

THE UPPER LEVEL FLOW WILL TRANSITION FROM NORTHWESTERLY TO MORE
WESTERLY TOWARDS THE END OF THE WORK WEEK. EMBEDDED UPPER LEVEL
RIPPLES IN THE FLOW WILL ONLY PROVIDE A MARGINAL CHANCE FOR
PRECIPITATION AT BEST. THE BETTER CHANCE FOR PRECIPITATION STILL
APPEARS TO BE NEXT WEEKEND AS THE HEMISPHERIC PATTERN WILL SUPPORT
BETTER DIGGING OF ENERGY ACROSS THE CENTRAL UNITED STATES. SHOULD
SEE A WARMING TREND LATE THIS WORK WEEK WITH AT LEAST SLIGHTLY
COOLER TEMPERATURES NEXT WEEKEND.

SCHAUMANN

&&

.AVIATION...

FOR THE 06Z TAF PACKAGE...PRIMARY CONCERN FOR THE NEXT FEW HOURS
IS LOW LEVEL WIND SHEAR WITH STRENGTHENING LOW LEVEL JET AND
DEVELOPMENT OF SCT SHRA/TSRA ACROSS THE REGION AFTER 10Z. WITH
PERSISTENT SOUTHEAST FLOW...CIG RESTRICTIONS WILL BE TOUGH TO COME
BY OUTSIDE OF CONVECTIVE DEVELOPMENT. HAVE TEMPO FOR CONVECTION AND
MVFR VIS/CIG AT BOTH TAF SITES AFTER 12Z. CURRENT INDICATIONS ARE
THAT CONVECTION SHOULD BE CLOSE TO THE TAF SITES AROUND MIDDAY...
BUT LIKELY LIFTING JUST TO THE NORTH AND HAVE BACKED OFF MENTION
OF PRECIP THROUGH THE AFTERNOON. SOUTHEAST WINDS WILL BE RATHER
GUSTY DURING THE DAY MONDAY. CONDITIONS WILL RAPIDLY DETERIORATE
MONDAY EVENING AS STRONG LIFT SPREADS OVER THE REGION. HAVE
INTRODUCED MVFR VIS/CIG ALONG WITH THUNDER...WITH IFR NOT TOO FAR
OFF AS WINDS VEER TO A MORE SOUTHERLY OR SOUTHWESTERLY DIRECTION
AS A COLD FRONT APPROACHES. PROLONGED IFR APPEARS LIKELY FOR
SEVERAL HOURS JUST BEYOND THE VALID TAF PERIOD.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH TUESDAY
     EVENING FOR MOZ055>058-066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH TUESDAY
     EVENING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Mar 17, 5:59 AM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 AM CDT MON MAR 17 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
559 AM CDT MON MAR 17 2008

...SEVERE THUNDERSTORMS AND FLOODING POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  NON THUNDERSTORM WIND GUSTS GREATER THAN 30 MPH CAN BE
  EXPECTED TODAY ACROSS MUCH OF THE MISSOURI OZARKS AND EXTREME
  SOUTHEAST KANSAS.

  SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED THIS
  MORNING MAINLY NORTH OF HIGHWAY 60 AND WEST OF HIGHWAY 65.
  HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE WITH THE
  STRONGER STORMS.

  OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
  EARLY THIS EVENING FROM SOUTHEAST KANSAS ACROSS CENTRAL
  MISSOURI. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY
  HEAVY RAINFALL AND FLASH FLOODING. HAIL TO THE SIZE OF PENNIES
  WILL ALSO BE POSSIBLE.

  THUNDERSTORMS WILL CONTINUE OVERNIGHT ALONG AND BEHIND A
  SURFACE FRONT WHICH WILL SLOWLY SAG SOUTHEAST TO NEAR THE
  INTERSTATE 44 CORRIDOR BY DAYBREAK. HAIL TO THE SIZE OF
  QUARTERS...WIND GUSTS TO 60 MPH AS WELL AS TORRENTIAL RAINFALL
  AND FLOODING WILL BE THE MAIN THREATS WITH THESE STORMS.

  OTHER THUNDERSTORMS MAY DEVELOP ACROSS OKLAHOMA AND ARKANSAS
  AND SHIFT NORTHEAST INTO SOUTHERN MISSOURI FROM LATE THIS
  EVENING INTO THE OVERNIGHT HOURS. HAIL TO THE SIZE OF GOLF
  BALLS...WIND GUSTS TO 70 MPH AND HEAVY RAINFALL WILL BE
  POSSIBLE WITH THE STRONGEST STORMS. ISOLATED TORNADOES WILL
  ALSO BE POSSIBLE SOUTH OF A JOPLIN TO CONWAY IN LACLEDE
  COUNTY TO ROUND SPRING IN SHANNON COUNTY LINE.

  THE THREAT FOR TORNADOES WOULD INCREASE ACROSS SOUTHERN
  MISSOURI IF STORMS CAN BECOME SURFACE BASED AND GREATER
  INSTABILITY DEVELOPS ACROSS THE AREA. INTERESTED PARTIES SHOULD
  CLOSELY MONITOR THIS CONDITIONAL SEVERE WEATHER THREAT
  THROUGHOUT THE DAY AND INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WITH TORRENTIAL RAINFALL WILL CONTINUE ACROSS
  MUCH OF THE MISSOURI OZARKS ON TUESDAY AND TUESDAY NIGHT AS
  THAT FRONT CONTINUES TO SLOWLY MOVE SOUTHEAST. WIDESPREAD
  FLOODING APPEARS LIKELY...ESPECIALLY ACROSS SOUTH CENTRAL
  MISSOURI. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FOR
  THE LATEST DETAILS REGARDING THE INCREASING THREAT FOR
  SERIOUS FLOODING ACROSS PORTIONS OF THE OUTLOOK AREA.

  A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE
  ACROSS SOUTH CENTRAL MISSOURI ON TUESDAY...ESPECIALLY IF THAT
  FRONT IS SLOWER TO MOVE OUT OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND
  OVERNIGHT...ESPECIALLY SOUTH OF A JOPLIN TO CONWAY IN LACLEDE
  COUNTY TO ROUND SPRING IN SHANNON COUNTY LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Local storm report, Mar 17, 6:39 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 AM CDT MON MAR 17 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0616 AM     HAIL             3 E PITTSBURG           37.41N  94.65W
03/17/2008  E0.70 INCH       CRAWFORD           KS   AMATEUR RADIO

            DIME SIZE HAIL

&&

LD
Special weather statement, Mar 17, 6:41 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
641 AM CDT MON MAR 17 2008

KSZ073-097-MOZ066-077>079-089-171215-
BOURBON KS-CRAWFORD KS-DADE MO-BARTON MO-POLK MO-CEDAR MO-VERNON MO-
641 AM CDT MON MAR 17 2008

...SIGNIFICANT WEATHER ALERT FOR BARTON...BOURBON...CEDAR...NORTHERN
CRAWFORD...NORTHERN DADE...SOUTHERN VERNON AND WESTERN POLK COUNTIES
UNTIL 715 AM CDT...

AT 636 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FROM 9 MILES
NORTHWEST OF GIRARD TO 15 MILES SOUTHWEST OF BOLIVAR...MOVING NORTH
AT 45 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

TERRY
Special weather statement, Mar 17, 6:57 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 AM CDT MON MAR 17 2008

MOZ057-069-070-081-171230-
LACLEDE MO-PULASKI MO-CAMDEN MO-MILLER MO-
657 AM CDT MON MAR 17 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN LACLEDE...NORTHWESTERN
PULASKI...SOUTH CENTRAL MILLER AND SOUTHEASTERN CAMDEN COUNTIES UNTIL
730 AM CDT...

AT 655 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF LEBANON...MOVING NORTHEAST
AT 50 MPH.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

TERRY
Special weather statement, Mar 17, 7:02 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
702 AM CDT MON MAR 17 2008

MOZ079-080-171230-
POLK MO-DALLAS MO-
702 AM CDT MON MAR 17 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN POLK AND NORTHERN
DALLAS COUNTIES UNTIL 730 AM CDT...

AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF BOLIVAR...MOVING NORTHEAST AT 45
MPH.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

TERRY
Special weather statement, Mar 17, 7:07 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 AM CDT MON MAR 17 2008

MOZ080-081-091-171230-
WEBSTER MO-LACLEDE MO-DALLAS MO-
707 AM CDT MON MAR 17 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN WEBSTER...SOUTHEASTERN
DALLAS AND SOUTHWESTERN LACLEDE COUNTIES UNTIL 730 AM CDT...

AT 705 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF NIANGUA...OR 7 MILES NORTH
OF MARSHFIELD...MOVING NORTHEAST AT 45 MPH.

PEOPLE IN NORTHWESTERN WEBSTER...SOUTHEASTERN DALLAS AND SOUTHWESTERN
LACLEDE COUNTIES...INCLUDING THE CITY OF CONWAY...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

TERRY
Special weather statement, Mar 17, 7:14 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 AM CDT MON MAR 17 2008

MOZ066-171245-
VERNON MO-
714 AM CDT MON MAR 17 2008

...SIGNIFICANT WEATHER ALERT FOR VERNON COUNTY UNTIL 745 AM CDT...

AT 710 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF NEVADA...MOVING NORTHEAST AT 40
MPH.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

TERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 6:47 AM CDTSevere Thunderstorm WarningSGFDent, Texas28 min
Mar 17, 7:13 AM CDTSevere Thunderstorm WarningSGFDent26 min
Mar 17, 11:01 AM CDTRiver Flood WarningSGFShannon62 hr
Mar 17, 11:01 AM CDTRiver Flood WarningSGFStone3 days
Mar 17, 11:01 AM CDTRiver Flood WarningSGFOzark58 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.